Doctors Lounge - Gynecology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Gynecology
|knh3477 - Fri Jan 02, 2009 10:35 pm||
I am a 29 yr old female, I have had my right ovary removed along with a dermoid; 2 endometriomas, and part of my left ovary. I have since had 2 kids and am now on Seasonique. I still have the endometriosis; my Dr. said he could see it during my last C-sec in '07. I have suffered with night sweats, hot flashes, mood swings, sleeplessness, weight gain (30-40lbs), have not had a period since July, vaginal dryness, very low libido, depression, and anxiety. Is it possible I could be going through menopause or that Seasonique is putting me in a Menapausal state? I have been looking into the Mirena IUD but have heard alot of horror stories about it (much like my own) and am concerned that it allows the egg and sperm to fertilize and then expells the baby. I don't want to feel this way anymore but I do want to minimze the endometriosis as much as possible. Please help!
|Debbie Miller, RN - Sat Jan 03, 2009 3:01 pm||
Mirena actually has multiple modes of action that make it effective as a birth control method. The minimal hormonal release prevents the uterine lining from thickening in preparation for implantation. It also thickens the mucus, making the vagina more hostile to sperm travel so in many cases the fertilization itself is prevented.
Many women are very pleased with the use of Mirena after their bodies adjust in a few months but nobody can predict if you will be one of those. If you have qualms about using this method or how it works, it would be best to try something else.
What you are experiencing now is likely related to the hormonal manipulation but not likely menopause. If you don't like the way this makes you feel, again, this is probably not a good choice in birth control. The hormones in Mirena are much lower so you would probably have fewer of those effects. You might also consider the Nuvaring if you like something that does not require much ongoing attention.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.